Alert archive / Ohio / Special Weather Statements in 2014
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Aug 4, 2014, 2:08 PM EDT for Fulton County, Ohio. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2014, 2:08 PM EDT (18:08 UTC)
- Expired
- Aug 4, 2014, 2:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Northern Indiana
County Fulton County, OH
The radar
The Detroit radar (KDTX), 126 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.1 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 173 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1193 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
575
WWUS83 KIWX 041808
SPSIWX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
208 PM EDT MON AUG 4 2014
OHZ002-005-041845-
FULTON OH-HENRY OH-
208 PM EDT MON AUG 4 2014
...STRONG THUNDERSTORMS MOVING TOWARD EASTERN FULTON AND NORTHEASTERN
HENRY COUNTIES...
AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DELTA...OR 6 MILES WEST OF SWANTON...MOVING
SOUTHEAST AT 15 MPH.
HEAVY DOWNPOURS WITH OVER AN INCH OF RAIN IN AN HOUR... PEA SIZE
HAIL...WINDS GREATER THAN 40 MPH...AND OCCASIONAL CLOUD TO GROUND
LIGHTNING ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
SWANTON AND BRAILEY...
COLTON...
TEXAS...
THIS INCLUDES INTERSTATE 80 90 IN OHIO BETWEEN MILE MARKERS 32 AND
48.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 4156 8424 4172 8407 4171 8405 4171 8397
4172 8397 4172 8388 4170 8387 4139 8388
TIME...MOT...LOC 1808Z 302DEG 11KT 4158 8400
$$
TAYLORWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Aug 4, 1:28 PM EDT, 40 minutes earlier.
Area forecast discussion, Aug 4, 1:28 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 128 PM EDT MON AUG 4 2014 .SYNOPSIS... ISSUED AT 122 PM EDT MON AUG 4 2014 A SLOW MOVING COLD FRONT WILL AFFECT THE REGION OVER THE NEXT COUPLE OF DAYS WITH THE CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS THROUGH WEDNESDAY. HIGHS TODAY WILL BE IN THE LOWER TO MIDDLE 80S. LOWS TONIGHT WILL DROP INTO THE MIDDLE 60S. CLOUDS WILL KEEP TEMPERATURES DOWN SOME ON TUESDAY WITH HIGHS AROUND 80. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 355 AM EDT MON AUG 4 2014 MAIN FOCUS THIS PERIOD IS ON CHANCES FOR ISO-SCT STORMS THIS AFTERNOON/EVENING AS A WEAK AREA OF CONVERGENCE (AIDED BY LAKE MICHIGAN) DROPS INTO NORTHWESTERN ZONES...AND A WEAKENING SHORTWAVE EMBEDDED IN NW FLOW APPROACHES FROM THE UPPER MIDWEST. COMPOSITE RADAR ALREADY SHOWING A FEW CELLS DEVELOPING JUST NORTH OF THE FA ALONG THIS WEAK BOUNDARY ON THE SOUTHERN FRINGE OF A STRONGER MID LEVEL IMPULSE TRAVERSING THE NORTHERN GREAT LAKES. THIS ACTIVITY MAY CLIP OUR MICHIGAN ZONES THIS MORNING WHERE LOW POPS WERE ADDED. LOW LEVEL MOISTURE ADVECTION AND AMPLE INSOLATION IN ADVANCE OF THIS WEAK SFC TROUGH WILL YIELD AROUND 1500 J/KG OF MLCAPE AND LITTLE IN THE WAY OF CONVECTIVE INHIBITION BY MID-LATE AFTERNOON. THIS AND AN INCREASINGLY FAVORABLE MOISTURE/LAPSE RATE PROFILE UP TO 750 MB SHOULD ALLOW SCT CONVECTION TO INCREASE IN COVERAGE NW OF THE HWY 24 CORRIDOR BY MID AFTERNOON...WITH OUTFLOW INTO AREAS ALONG/SOUTHEAST OF HWY 24 SUPPORTING LOW CHC POPS BY LATE AFTN/EVENING. STORMS WILL BE SUB-SEVERE GIVEN LOW CAPE DENSITY AND LACKING DEEP LAYER SHEAR...WITH STEEP LOW LEVEL LAPSE RATES POTENTIALLY ENOUGH TO GENERATE A FEW STRONGER GUSTS TO 40 MPH. PCPN WILL DIMINISH IN COVERAGE THIS EVENING GIVEN WANING INSTABILITY...ALTHOUGH MAY SEE SOME NEW CONVECTION INITIATE ALONG OUTFLOWS. OTHERWISE...ONLY MINOR TWEAKS TO NEAR NORMAL TEMPS TODAY-TONIGHT. && .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 355 AM EDT MON AUG 4 2014 UNCERTAINTY CONTINUES IN THE LONG TERM PERIOD WITH VERY INCONSISTENT MODEL ITERATIONS LEADING TO LOW CONFIDENCE IN TERMS OF PRECIPITATION CHANCES. BLENDED CONSENSUS GENERALLY USED FOR THIS PERIOD. SHORT WAVE AND WEAK SURFACE FRONT STILL EXPECTED TO APPROACH LATE TONIGHT AND CROSS THE AREA ON TUESDAY. STAYED WITH LOW TO MID CHANCE POPS AS DEGREE OF FORCING...MOISTURE CONVERGENCE AND COVERAGE STILL IN QUESTION. MODEST CAPE OF 1 TO 2K J/KG AND 0-6KM SHEAR NEARING 25KTS TUESDAY SUGGEST SCATTERED TSRA SIMILAR TO LAST WEEK WITH ISOLATED STRONG STORMS POSSIBLE. LINGERING POPS TUE NIGHT WITH FRONT STILL CLOSE TO THE AREA. ANOTHER SHORT WAVE AND POSSIBLE MESOSCALE VORT MAX TO MOVE THROUGH ON WEDNESDAY WITH MODEST INSTABILITY AND DIURNAL HEATING. NAM12 MOST AGGRESSIVE WITH THIS SETUP AND LIKELY OVERDONE GIVEN ITS USUAL BIAS WITH LOW LEVEL MOISTURE. HOWEVER...SOME SIGNALS IN MEDIUM RANGE MODELS OF UPSTREAM COMPLEX DEVELOPMENT TUE NIGHT SO CONTINUATION OF CHANCE POPS WARRANTED. WEDNESDAY NIGHT AND BEYOND STILL VERY UNCERTAIN WITH 00Z MODELS FLIPPING AGAIN AND GENERALLY PUSHING FRONT WELL SOUTH OF THE AREA AND ALLOWING CANADIAN HIGH PRESSURE TO MOVE IN. SEVERAL CONVECTIVE COMPLEXES EXPECTED TO DEVELOP ALONG THIS BOUNDARY...WHEREVER IT ENDS UP...AND MOVE EAST DURING THE PERIOD. GEM REMAINS FURTHEST NORTH OF THE MODELS AND BRINGS A STRONG SYSTEM ACROSS THE AREA FRIDAY. WITH ALL THE UNCERTAINTY AND FLIP FLOPPING HAVE STAYED CLOSE TO ALL BLEND LOW CHANCE POPS BUT FAVOR THE FARTHER SOUTH SOLUTIONS. DID TRIM POPS A BIT ACROSS THE NORTH WITH FOCUS MAINLY OVER CENTRAL AND SOUTHERN AREAS. KEPT NEXT WEEKEND POPS BELOW 15 PERCENT AT THIS POINT WITH UNCERTAINTY CONTINUING. TEMPS EXPECTED TO STAY NEAR OR BELOW NORMAL THROUGH THE PERIOD WITH NORTHWEST FLOW ALOFT AND SURFACE BOUNDARY SOUTH OF THE AREA. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 108 PM EDT MON AUG 4 2014 SCT SHRA HAD DEVELOPED IN PAST HOUR ACROSS THE AREA. WITH DIURNAL HEATING CONTG FOR SEVERAL MORE HOURS... EXPECT THIS ACTIVITY WILL INTENSIFY/INCREASE IN COVERAGE WITH SCT TSRA ACROSS THE AREA THIS AFTN. HWVR GIVEN VERY WEAK FLOW/DEEP LAYER SHEAR... ODDS OF TSRA ACTUALLY IMPACTING THE TERMINALS REMAIN TOO LOW ATTM TO INCLUDE MORE THAN A VCTS MENTION IN TAFS FOR THIS AFTN... BUT WILL NEED TO MONITOR FOR PSBL TSRA AMD'S. ANOTHER ROUND OF TSRA PSBL LATE TONIGHT AS SHRTWV MOVG THROUGH UPR MIDWEST MOVES SE ACROSS THE UPR GRTLKS. ADDED ANOTHER VCTS PERIOD LATE TONIGHT AND TUE MORNING TO ACCOUNT FOR THIS POSSIBILITY. OUTSIDE OF PSBL CONVECTION IMPACTING THE TERMINALS... EXPECT VFR CONDITIONS THROUGH THE PERIOD. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...FISHER SHORT TERM...STEINWEDEL LONG TERM...LASHLEY AVIATION...JT VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSNORTHERNINDIANA WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Aug 4, 4:35 AM EDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 435 AM EDT MON AUG 4 2014 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-050845- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 435 AM EDT MON AUG 4 2014 /335 AM CDT MON AUG 4 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS AT TIMES FROM TUESDAY THROUGH FRIDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED BUT THE STRONGEST STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL...GUSTY WINDS AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-050845- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 435 AM EDT MON AUG 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS AT TIMES FROM TUESDAY THROUGH FRIDAY. GUSTY WINDS AND SMALL HAIL ARE ALL POSSIBLE WITH THE STRONGEST STORMS ALONG WITH HIGHER WAVES. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Aug 4, 2:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
208 PM EDT MON AUG 4 2014
OHZ002-005-041845-
FULTON OH-HENRY OH-
208 PM EDT MON AUG 4 2014
...STRONG THUNDERSTORMS MOVING TOWARD EASTERN FULTON AND NORTHEASTERN
HENRY COUNTIES...
AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DELTA...OR 6 MILES WEST OF SWANTON...MOVING
SOUTHEAST AT 15 MPH.
HEAVY DOWNPOURS WITH OVER AN INCH OF RAIN IN AN HOUR... PEA SIZE
HAIL...WINDS GREATER THAN 40 MPH...AND OCCASIONAL CLOUD TO GROUND
LIGHTNING ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
SWANTON AND BRAILEY...
COLTON...
TEXAS...
THIS INCLUDES INTERSTATE 80 90 IN OHIO BETWEEN MILE MARKERS 32 AND
48.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 4156 8424 4172 8407 4171 8405 4171 8397
4172 8397 4172 8388 4170 8387 4139 8388
TIME...MOT...LOC 1808Z 302DEG 11KT 4158 8400
TAYLORThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:00 PM EDT | Areal Flood Advisory | IWX | Elkhart | 60 min |
Nearby
Special Weather Statements in Ohio, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.